MAUDE Adverse Event Report: COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN

COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN
Model Number AB9U16100090
Medical Device Problem Codes Entrapment of Device (1212); Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 10/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used an abre venous self-expanding stent during a procedure to treat a lesion in the patient's distal left iliac vein confluence to left external iliac.Little tortuous, non calcified, presenting with 76.6%.No abnormalities related to anatomy.The lesion was predilated.There was no damage noted to packaging (i.E.Shelf carton, hoop/tray).There were no issues noted when removing the device from the hoop/tray.The device was prepped as per the ifu without issue.The device was not passed though a previously deployed stent.No resistance encountered when advancing device.No excessive force used.The lock-pin was removed prior to attempted deploy per ifu.It is reported there was difficulty when deploying the stent, the stent could not be fully deployed and partially deployed and deformed.Following post-dilation with a balloon, the balloon became stuck in the partially deployed stent and was unable to be retrieved without risk of pulling the stent into the ivc.At the stent implant site the lesion was not compressed or had any lesion fibrotic, plaque.Access was gained from the groin and a snare was used to grab the balloon, cutting its hub at the ijv and removing through the groin.Contrast confirmed faulty flow at the defect.A second stent was then placed from the groin to cover the defect and improve the flow.No issues with second stent deployed.There is no injury to the patient reported.
 
Additional Manufacturer Narrative
Additional information: a non-medtronic 16mmx 60mm balloon was used.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image reivew: three image files were returned for analysis: the first two images show a stent partially deformed and not fully deployed at one end within the groin area consistent with the reported event.The third image shows a second stent within the groin area partially covering the original (first) stent consistent with the reported event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ABRE VENOUS SELF-EXPANDING STENT SYSTEM
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key12638745
Report Number2183870-2021-00379
Device Sequence Number1309054
Product Code QAN
UDI-Device Identifier00643169796355
UDI-Public00643169796355
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P200026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2024
Device Model NumberAB9U16100090
Device Catalogue NumberAB9U16100090
Device Lot NumberB270625
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer11/08/2021
02/15/2022
Initial Report FDA Received Date10/15/2021
Supplement Report FDA Received Date11/10/2021
02/18/2022
Date Device Manufactured09/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight64 KG